Blizzard, De Kalb
- When
- March 2, 2:00 PM CST to 9:00 PM CST
- Where
- De Kalb forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.894, -88.770 (the zone’s center; the record gives no point)
A narrow band of moderate to heavy snow fell across central DeKalb County into Kane County and extreme northwest Cook County during the afternoon of March 2nd. Wind gusts ranged between 35 and 45 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A narrow band of moderate to heavy snow fell across central DeKalb County into Kane County and extreme northwest Cook County during the afternoon of March 2nd. Wind gusts ranged between 35 and 45 mph. DeKalb measured 6.0 inches of snowfall, St. Charles measured 3.4 inches and Streamwood measured 5.3 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 2, 12:05 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1205 PM CST FRI MAR 2 2007
.DISCUSSION FOR MORNING GRIDS/ZONES...
330 AM CST
MAIN CONCERNS FOR THE NEAR TERM WILL BE WINDS AND LINGERING WRAP
AROUND SNOW. THE DEEP LOW PRESSURE SYSTEM IS LIFTING EVER SO SLOWLY
NEWD THROUGH WISCONSIN THIS MORNING. CENTRAL PRESSURE HAS DEEPENED
ANOTHER COUPLE MB AND IS NOW AT 977MB. THE SFC LOW IS NOT IN ANY
RUSH TO MOVE AWAY FROM THE REGION...SO WL REMAIN UNDER IT/S
INFLUENCE THROUGH THE DAY. WITH THE VERY STRONG PRESSURE GRADIENT
REMAINING IN PLACE...WINDS ARE GUSTING TO AROUND 40KT THIS MORNING
AND WITH THESE STRONG WINDS CONTINUING...THE WIND ADVISORY WILL
REMAIN IN PLACE. THE OTHER CONCERN IS SNOW AND BLOWING SNOW.
DURING THE EARLY MORNING HOURS...A STG IMPULSE ROTATING AROUND THE
BASE OF THE UPPER LOW HAS LED TO ENHANCED BURSTS OF HEAVIER SNOW
WITHIN THE GENERAL AREA OF LIGHT SNOW. SINCE THE SIGNIFICANT DEEP
LAYER MOISTURE HAS BEEN SHUNTED WELL EASTWARD WITH THE PASSING COLD
FRONT...TOTAL SNOW ACCUMULATION OVER THE NEXT 12 TO 18 HRS SHOULD BE
LIMITED TO 1 TO 2 INCHES...WITH PERHAPS A FEW ISOLD LOCATIONS UP TO
3 INCHES OVER THE NRN TIER COUNTIES. HOWEVER...WITH THE PERSISTENT
STRONG WINDS...VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN
ONE MILE IN BLOWING SNOW. LOOKING PAST THE VERY NEAR TERM...BY THIS
EVENING...THE SFC LOW WILL FINALLY BEGIN TO MAKE BETTER NEWD
PROGRESS. THEN NAM AND GFS ARE IN GOOD AGREEMENT IN TRACKING THE
SFC LOW ACROSS NRN LAKE MICHIGAN THIS EVENING AND THEN ACCELERATING
INTO ERN QUEBEC BY SATURDAY EVENING. GIVEN THE GOOD MODEL AGREEMENT
FOR THE SHORT TERM...THE SENSIBLE WX FORECAST FOLLOWS THE
GFS...WHICH ALLOWS FOR A SMOOTH TRANSITION INTO THE LONGER RANGE.
LIGHT SNOW WILL REMAIN LIKELY THROUGH SATURDAY AS A SERIES OF WEAK
IMPULSES ROTATE AROUND THE UPPER LOW AND THE REGION REMAINS UNDER
CYCLONIC FLOW. FINALLY...BY SUNDAY...THE SNOW WILL FINALLY SHUT OFF
AS UPPER RIDGING BEGINS TO BUILD IN FROM THE CENTRAL PLAINS. WITH
PERSISTENT COLD ADVECTION...HAVE DROPPED TEMPS SLIGHTLY UNDER
GUIDANCE. HAVE NOT MADE ANY SGFNT CHANGE TO THE LONGER TERM.
LOOKING FOR SOME MODERATION ON MONDAY...BUT ANOTHER BATCH OF COLD
CANADIAN AIR WILL BE DROPPING DOWN OVER THE REGION BY TUESDAY.
SO...MARCH IS INDEED COMING IN LIKE A LION...WITH NO LAMB IN SIGHT.
KREIN
&&
.AVIATION DISCUSSION FOR 18Z TAFS..
1205 PM CST
MAIN AVIATION CONCERNS THROUGH THE NEXT 24 HOURS WILL BE ON WINDS
AND VSBYS IN ASSOCIATION WITH LIGHT SNOW AND BLOWING SNOW. SURFACE
LOW ACROSS SOUTHERN WISCONSIN WILL CONTINUE TO SLOWLY FILL OVER THE
NEXT 24 HOURS AS IT MOVES ACROSS CENTRAL LAKE MICHIGAN BY SATURDAY
MORNING. PREVAILING WINDS IN THE 20 TO 30 KNOT RANGE ALONG WITH
GUSTS TO 35 KNOTS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON. DESPITE THE SFC LOW CONTINUING TO WEAKEN...FORECAST
SOUNDINGS SUPPORT CONTINUED GUSTS INTO THE 25 TO 30 KNOT RANGE
THROUGH THE EVENING WITH GUSTS DROPPING OFF INTO THE 20 TO 25 KNOT
RANGE OVERNIGHT. WIND DIRECTIONS OF AROUND 240 DEGREES WILL CONTINUE
THROUGH THE AFTERNOON WITH WINDS VEERING WESTERLY TOWARD SATURDAY
MORNING AS ANOTHER SURFACE TROUGH TRACKS THROUGH THE AREA WITH
REINFORCING LOW LEVEL COLD ADVECTION.
IN TERMS OF SNOW...WILL CONTINUE TO CARRY MVFR VSBYS WITH THE LIGHT
SNOW THIS AFTERNOON WITH TEMPORARY IFR CONDITIONS WITH THE BLOWING
SNOW. WILL CARRY MVFR VSBYS THIS EVENING WITH ANOTHER PERIOD OF IFR
VSBYS IN LIGHT SNOW POSSIBLE IN THE 09Z-14Z TIME FRAME IN
ASSOCIATION WITH THE AFOREMENTIONED SURFACE TROUGH.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...SNOW AND BLOWING SNOW ADVISORY IN EFFECT THROUGH 00Z SATURDAY.
.IN...SNOW AND BLOWING SNOW ADVISORY IN EFFECT THROUGH 00Z SATURDAY.
.LM...GALE WARNING NORTH HALF THROUGH 12Z FRIDAY.
GALE WARNING SOUTH HALF AND NEARSHORE THROUGH 00Z SATURDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1000 AM CST FRI MAR 2 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-031030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1000 AM CST FRI MAR 2 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... THIS AFTERNOON AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH 6 PM CST TODAY. SNOW ACCUMULATIONS THIS AFTERNOON INTO EARLY THIS EVENING ARE EXPECTED IN THE 1 TO 2 INCH RANGE...WITH THE GREATEST ACCUMULATIONS NORTH OF INTERSTATE 80. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW WITH VISIBILITIES BEING REDUCED TO A QUARTER OF A MILE...ESPECIALLY ACROSS RURAL AND OPEN AREAS. WINDS SHOULD BEGIN TO SUBSIDE INTO THE 15 TO 25 MPH RANGE THIS EVENING. THE COMBINATION OF SNOW MELT...RECENT RAINFALL AND SATURATED AND FROZEN GROUND CONDITIONS HAS RESULTED IN HIGH WATER LEVELS OR LOCALIZED FLOODING OF DITCHES...CREEKS AND SMALL STREAMS. THE FLOODING IS EXPECTED TO CONTINUE THROUGH THE DAY TODAY. TEMPERATURES HAVE DROPPED TO BELOW FREEZING OVERNIGHT AND WILL REMAIN BELOW FREEZING THROUGH THE MORNING HOURS. THIS MAY LEAD TO SOME OF THE PONDING AREAS AND LOCATIONS WITH WATER STILL RUNNING OVER ROADS TO FREEZE. FLOODING WILL CONTINUE ALONG PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY PERIODS OF LIGHT SNOW WILL AFFECT THE OUTLOOK AREA THROUGH SATURDAY EVENING. LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. RECENT RAINFALL AND SNOW MELT WILL CONTINUE TO MAINTAIN HIGH WATER LEVELS OR LOCALIZED FLOODING OF AREA STREAMS AND RIVERS. FLOODING IS EXPECTED TO CONTINUE AT SOME LOCATIONS ALONG THE KANKAKEE...ILLINOIS...AND IROQUOIS RIVERS FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. HOWEVER...REPORTS OF FLOODING OR SNOW ACCUMULATION WOULD BE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-031030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 1000 AM CST FRI MAR 2 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT TONIGHT FOR THE NEARSHORE AND OPEN WATERS OF SOUTHERN LAKE MICHIGAN. GALE FORCE WINDS OF 35 TO 40 KNOTS WILL PRODUCE HAZARDOUS CONDITIONS FOR MOST CRAFT. WINDS WILL DIMINISH BELOW GALE FORCE LATER EVENING...BUT WIND AND WAVE CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY AGAIN ON SATURDAY AND SUNDAY AS NORTHWESTERLY WINDS INCREASING TO 20 TO 25 KNOTS WILL DRIVE WAVES TO 4 TO 6 FEET. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The national radar mosaic for the moment the first event began.
3 blizzard, 1 extreme cold/wind chill. Local standard time, as filed.
Low temperatures dropped into the middle 20s. An elderly woman was found dead from cold exposure.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Extreme Cold/Wind Chill, Cook | 2007-03-02 | 66 | Female | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22789, 22790, 22791, 35284.